MAUDE Adverse Event Report: KARL STORZ SE & CO. KG WORKING ELEMENT; Powered Laser Surgical Instrument

KARL STORZ SE & CO. KG WORKING ELEMENT; Powered Laser Surgical Instrument
Model Number 27056LA
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to our us facility and will later be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Event or Problem Description
According to the information received, the tip where the laser fiber goes, the distal tip, came off inside the patient.The patient was not harmed and they were able to remove it.It slowed down the case since they had to go in to take it out.No death or (unanticipated) serious deterioration in state of health reported.
 
Additional Manufacturer Narrative
It was determined that both the product code and 510(k) number associated with this device were incorrect and have since been updated.Therefore, a correction supplemental was submitted to accurately reflect the current product code and 510(k) information.This event is filed under internal complaint id (b)(4).

Brand Name
WORKING ELEMENT
Common Device Name
Powered Laser Surgical Instrument
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
4242188247
MDR Report Key23344050
Report Number9610617-2025-01841
Device Sequence Number15817839
Product Code GEX
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K230535
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27056LA
Device Catalogue Number27056LA
Device Lot NumberRL01
Date Returned to Manufacturer10/07/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer09/04/2026
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient Weight213 LB